Alert archive / Florida / River Flood Warnings in 2018
River Flood Warning 61, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 5, 2018, 6:28 AM EST for Leon County, Wakulla County, Florida. It took effect at Dec 5, 2018, 1:00 PM EST. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2018, 6:28 AM EST (11:28 UTC)
- In effect from
- Dec 5, 2018, 1:00 PM EST
- Expired
- Dec 6, 2018, 3:20 PM EST
- In force
- 26 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marks River near Newport on Old Magnolia Rd (in stage datum) (NEPF1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02326900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
138 WGUS42 KTAE 051128 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 628 AM EST Wed Dec 5 2018 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Leon and Wakulla Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC073-129-061127- /O.NEW.KTAE.FL.W.0061.181206T0600Z-181209T1800Z/ /NEPF1.1.ER.181206T0600Z.181206T0600Z.181209T0600Z.NO/ 628 AM EST Wed Dec 5 2018 The National Weather Service in Tallahassee has issued a * Flood Warning for the St. Marks River near Newport On Old Magnolia Rd. * From late tonight, or until the warning is cancelled. * At 6:00 AM Wednesday the stage was 7.8 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: The river is expected to rise to near flood stage after midnight tonight. * Impact: At 8.0 feet: Water begins to flood yards of some residences of homes near Old Magnolia Road in Wakulla County. && LAT...LON 3030 8413 3024 8413 3013 8419 3014 8423 3024 8417 3030 8417 $$
4 follow-up statements
986 WGUS82 KTAE 051439 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 939 AM EST Wed Dec 5 2018 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Leon and Wakulla Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC073-129-061439- /O.EXT.KTAE.FL.W.0061.181205T1800Z-181210T1800Z/ /NEPF1.1.ER.181205T1800Z.181206T1200Z.181210T0600Z.NO/ 939 AM EST Wed Dec 5 2018 ...Flood Warning extended until Monday afternoon... The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * From this afternoon, or until the warning is cancelled. * At 9:00 AM Wednesday the stage was 7.8 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: Rise above flood stage by this afternoon and continue to rise to near 8.2 feet by Thursday evening. * Impact: At 8.0 feet: Water begins to flood yards of some residences of homes near Old Magnolia Road in Wakulla County. && LAT...LON 3030 8413 3024 8413 3013 8419 3014 8423 3024 8417 3030 8417 $$
340 WGUS82 KTAE 060143 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 843 PM EST Wed Dec 5 2018 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Leon and Wakulla Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC073-129-070142- /O.CON.KTAE.FL.W.0061.000000T0000Z-181210T1800Z/ /NEPF1.1.ER.181206T0600Z.181206T1800Z.181210T0600Z.NO/ 843 PM EST Wed Dec 5 2018 The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * Until Monday afternoon. * At 8:00 PM Wednesday the stage was 7.9 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: Rise above flood stage by after midnight tomorrow and continue to rise to near 8.2 feet by tomorrow early afternoon. The river will fall below flood stage by early Monday morning. * Impact: At 8.0 feet: Water begins to flood yards of some residences of homes near Old Magnolia Road in Wakulla County. && LAT...LON 3030 8413 3024 8413 3013 8419 3014 8423 3024 8417 3030 8417 $$
635 WGUS82 KTAE 061121 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 621 AM EST Thu Dec 6 2018 ...The Flood Warning continues for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Leon and Wakulla Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC073-129-071120- /O.CON.KTAE.FL.W.0061.000000T0000Z-181210T1800Z/ /NEPF1.1.ER.181206T1800Z.181208T1800Z.181210T0600Z.NO/ 621 AM EST Thu Dec 6 2018 The Flood Warning continues for the St. Marks River near Newport On Old Magnolia Rd. * Until Monday afternoon. * At 6:00 AM Thursday the stage was 7.9 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast: Rise above flood stage by this afternoon and continue to rise to near 8.2 feet by Saturday early afternoon. The river will fall below flood stage by early Monday morning. * Impact: At 8.0 feet: Water begins to flood yards of some residences of homes near Old Magnolia Road in Wakulla County. && LAT...LON 3030 8413 3024 8413 3013 8419 3014 8423 3024 8417 3030 8417 $$
607 WGUS82 KTAE 062020 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 PM EST Thu Dec 6 2018 ...The Flood Warning is cancelled for the following rivers in Florida... St. Marks River near Newport On Old Magnolia Rd affecting Leon and Wakulla Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC073-129-062050- /O.CAN.KTAE.FL.W.0061.000000T0000Z-181210T1800Z/ /NEPF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 320 PM EST Thu Dec 6 2018 The Flood Warning is cancelled for the St. Marks River near Newport On Old Magnolia Rd. * At 3:00 PM Thursday the stage was 7.9 feet. * Flood stage is 8.0 feet. * Forecast: The river crested below flood stage at 7.95 feet. The river will continue to slowly fall. * Impact: At 8.0 feet: Water begins to flood yards of some residences of homes near Old Magnolia Road in Wakulla County. && LAT...LON 3030 8413 3024 8413 3013 8419 3014 8423 3024 8417 3030 8417 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 5, 6:07 AM EST, 21 minutes earlier.
Area forecast discussion, Dec 5, 6:07 AM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
607 AM EST Wed Dec 5 2018
.AVIATION...
[Through 12Z Thursday]
Clear skies expected through the TAF period. Light winds will
increase this afternoon with gusts 16-18kts with occasionally
higher gusts possible. Winds subside again after sunset.
&&
.PREV DISCUSSION [302 AM EST]...
.NEAR TERM [Through Today]...
Cold advection with a northerly flow continues today as surface high
pressure builds in from the west. A tightening pressure gradient
between the high and the departing low pressure system will increase
the winds this afternoon with gusts around 15 mph possible.
Otherwise, skies will be clear with highs ranging from the low 50s
up north to the upper 50s along the coast.
.SHORT TERM [Tonight Through Friday]...
Low level ridging will continue to build eastward, moving over our
area on Thursday and off the east coast Friday. Mostly zonal flow
aloft of the area will persist through Thursday night. On Friday, a
short wave trough will move into the four corners region and into
the southern Plains by Friday night, developing a low pressure
system ahead of it. Chances for showers and thunderstorms will
increase out ahead of this developing system. PoPs are around 20-30%
over our western zones Friday night. Highs will be in the 50s on
Thursday, upper 50s to mid 60s on Friday. Lows will be in the upper
20s to low 30s Thursday morning and mid-upper 30s Friday morning.
.LONG TERM [Friday Night Through Wednesday]...
The cold front will sweep eastward across the northern Gulf
coastline this weekend, exiting our area Sunday-Sunday night.
Widespread showers are anticipated with scattered thunderstorms
possible, mostly along the coast and offshore. Rainfall
accumulations of around 2-4" will be possible in north Florida (with
totals closer to 1-3" in southeast AL and southwest GA). With soil
moisture already well above normal, this may cause flooding issues.
Temperatures ahead of the front will be in the 40s in the mornings
and peak in the mid 50s-upper 60s in the afternoons. After the front
passes, a much colder airmass will move into place. Morning lows
will return to the mid-upper 30s and highs will be in the upper 40s
to upper 50s.
.MARINE...
North winds around 20 knots this morning will lower to 15 to 20
knots in the afternoon and remain cautionary through tonight. Winds
and seas will increase again Friday night ahead of our next cold
front.
.FIRE WEATHER...
Outside of low dispersion values on Thursday, no fire weather
concerns are expected.
.HYDROLOGY...
Flooding continues along several of our area rivers at this time,
with some of them still rising. Our next chance for rainfall starts
Friday night with an approaching cold front. This could bring around
2-4" of rainfall to the area, with the highest values expected in
north Florida. This will likely aggravate our already elevated
rivers over the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 54 31 55 34 63 / 0 0 0 0 0
Panama City 55 34 55 39 61 / 0 0 0 0 0
Dothan 51 29 52 35 58 / 0 0 0 0 0
Albany 52 30 52 35 60 / 0 0 0 0 0
Valdosta 53 31 55 34 62 / 0 0 0 0 0
Cross City 57 32 58 37 65 / 0 0 0 0 0
Apalachicola 57 35 56 38 62 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 4 PM EST this afternoon for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Mexico Beach
FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...LN
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...LN
MARINE...Nguyen
FIRE WEATHER...LN
HYDROLOGY...NguyenThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 7:25 PM EST | Small Craft Advisory | TAE | 15 hr |
Nearby
River Flood Warnings in Florida, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.